Results 1 to 9 of 9

Thread: Desperate, Opinions please

  1. #1

    Desperate, Opinions please

    Hi all
    I am in need of some more advice.
    I am on 20mg of Cit and have been for the last 3 and a bit weeks, previously on 10mg for a few days. My anxiety levels
    Are completely out of control still which I can only attribute to CIT. I really cannot handle this anymore but my psyc has suggested that I should wait until 4 weeks has lapsed but I am seeing no improvement. I have been trying to hold off on the lorazapam and only taking it when required but its difficult, I spend most of the day wired, racing mind, tight stomach, near panic, trembling hands with strange out of it feelings (the usual stuff most of you have experienced). Should I just taper off this drug now to see what lies beneath. I have never been like this before, anywhere near.
    Also does anyone on this forum take benzos long term as other ssri drugs have failed.
    What other options are there?
    Thanks to all who have helped previously, i just need some more advice. I was expecting to see an improvement by now
    Thanks
    Rich

  2. #2
    Join Date
    Apr 2013
    Posts
    519

    Re: Desperate, Opinions please

    hi Rich i am afraid i dont know about your med, but they all seem to take a while to kick in but if the dr says 4 weeks you must be getting close to them fully kicking in, so hang on in there blessings

  3. #3
    SarahH's Avatar
    SarahH is offline Most Naughty-ish Member Ever
    Country:
    Join Date
    Apr 2013
    Posts
    1,695

    Re: Desperate, Opinions please

    I was on Cit for 11 yrs (from 2001). It's a long time ago now so difficult to remember but I think it was about 6 weeks before I saw an improvement....hang in there.

  4. #4
    Join Date
    Apr 2013
    Posts
    2,351

    Re: Desperate, Opinions please

    I know that when I started Fluoxetine it took a while to kick in but I have no idea of the timescale due to it being years ago. I do however know it takes me at least 4 weeks after halting medication to start feeling low again. So if it takes 4 weeks to leave your system, its bound to take a while to enter it.
    I started Citalopram a few months ago and came off Fluoxetine. About 4 weeks after starting Cit (and halting Fluoxetine) I felt VERY down. For a good few weeks. I believe this was the midst of my Fluoxetine coming out my system and the Cit going in.
    Its hard when you don't get fast results, but when you do eventually start feeling better, it will be worth it.

  5. #5

    Re: Desperate, Opinions please

    Hi all
    Thanks for your responses it helps a lot. Today as a little test I stopped taking my tablet to see how I would be. I am not going to just stop my meds but wanted to compare my days. Interestingly today is the first day since starting CIT that I haven't at times wanted to take my own life. I even went out twice today and seem to be able to relax better. That wired feeling, constant pacing, need to move all the time, massive anxiety are just not with me today. I have had some anxiety but nothing major and I can cope with it. I will speak with my psyc tommorow and taper down to 10mg to see how I get on. I have previously been on CIT for 8 years and Zoloft for 2, I hardly had any side effects when I went on each of these drugs but my anxiety this time around is in a different place altogether. I managed to easily come off Zoloft just before Xmas last year but have relapsed recently due to a marriage breakdown. This time around has been a living hell and I don't think I can tolerate SSRIs anymore. I am hoping things will improve with 10mg over time. If not I will look into pregbalin which sounds like it could be a winner.

    Thanks
    Rich

  6. #6
    Join Date
    May 2013
    Posts
    418

    Re: Desperate, Opinions please

    Sorry you're going through this, Rich. Unfortunately, it sounds like you do need to experiment a bit and find what works for you.

    I'd suggest transferring to escitalopram 10 mg before going completely off this class of meds or trying something completely different. I think my side effects eased when I did that, and escit is an easy transition for most of us. You've already made an investment in adapting to this class of SSRIs, so I would try that and give it a good 2 weeks or so, if you can manage that.
    __________________
    "Tous les jours à tous points de vue je vais de mieux en mieux" (Every day, in every way, I am getting better and better) - Émile Coué

    "If you are going through hell, keep going." - Winston Churchill

    "When it is dark enough, you can see the stars." - Ralph Waldo Emerson

  7. #7

    Re: Desperate, Opinions please

    Hi Keith

    Well, I ended up staying on the 20MG. My Psyc said it will take longer to kick in and that I've not allowed enough time, that said nearly 5 weeks now and I am not feeling any better at all, perhaps even worse. This is really screwing with my mental health now and I just need a way out. My psyc has never prescribed Pregabalin for GAD and wasn't prepared to either. I'm going to ask my GP instead. I may also discuss a switch to escatilopram when I see my psyc next.

    Thanks Keith

    Richard

  8. #8
    Join Date
    Jul 2013
    Posts
    392

    Re: Desperate, Opinions please

    Quote Originally Posted by rich999 View Post
    Hi Keith

    Well, I ended up staying on the 20MG. My Psyc said it will take longer to kick in and that I've not allowed enough time, that said nearly 5 weeks now and I am not feeling any better at all, perhaps even worse. This is really screwing with my mental health now and I just need a way out. My psyc has never prescribed Pregabalin for GAD and wasn't prepared to either. I'm going to ask my GP instead. I may also discuss a switch to escatilopram when I see my psyc next.

    Thanks Keith

    Richard
    Hi, I just want to say I can empathise a lot. I'm about 3.5 weeks in on Citalopram 20mg, feeling worse than I have done in a LONG time. Everyone, including my doctor this week, keeps telling me to hang on a bit longer, until week 6 minimum.

    I have to say my past experience is positive benefits can be seen within a few weeks of starting SSRIs. Not the full effect but SOMETHING and certainly not feeling worse, so I'm sceptical about citalopram right now.

    I also asked my GP about pregabalin and she said it was 'mainly used by specialists'. She didn't say I couldn't try it but she wasn't forthcoming with a prescription either. I might ask a different GP at my surgery as he once mentioned it to me for chronic pain so maybe he would let me have a go for that reason and if it helped the anxiety too then great.

    I feel really fed up, everyone says 'give it time' but it isn't easy when you can't function at all and you have a gut instinct that the medication is just not right for you.

    Also I suspect all the Dr will want to do next is switch to yet another SSRI.

  9. #9

    Re: Desperate, Opinions please

    Hi Yenool

    Yes it's hell on earth, like torture. The thing is my psyc is telling me it's my illness that has got worse and doesn't think Cit is causing this, which I don't agree with . I am going back to see him on Friday, I just can't take any more of this. I've spent most of my day pacing around in circles saying "I cant do this anymore!" and driving everyone crazy.

    I need to see a glimmer of light at the end of the tunnel to keep me going.

    Oh one thing I never mentioned he has prescribed a small dose of quetiapine, I think that's how you spell it but that hasn't made much difference yet either.

    Thanks and I wish you well.

    Richard

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. I need your opinions please
    By midgey in forum Amitriptyline
    Replies: 10
    Last Post: 11-02-11, 00:52
  2. Your opinions please!
    By gaz1983 in forum Depression from Panic/Anxiety
    Replies: 2
    Last Post: 14-03-10, 23:28
  3. How many opinions...
    By ChrisMayo in forum Health Anxiety
    Replies: 9
    Last Post: 08-12-09, 01:22
  4. Just looking for some opinions :-)
    By Beechnut83 in forum Introduce Yourself
    Replies: 1
    Last Post: 28-10-09, 10:28
  5. desperate for some rationale opinions
    By worriedem in forum Health Anxiety
    Replies: 15
    Last Post: 28-03-09, 16:56

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •